Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 285, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 24, 2006, 6:50 PM CDT for Perry County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2006, 6:50 PM CDT (23:50 UTC)
- Expired
- May 24, 2006, 7:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Perry County, MO
The radar
The Paducah radar (KPAH), 117 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 6:18 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:15 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, May 24, 1:15 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT WED MAY 24 2006 .DISCUSSION... EVEN CU HAVING A HARD TIME GETTING GOING IN CAPPED ENVIRO OF PAH FA. HOWEVER UPSTREAM RADAR MOSAIC SHOWS PRE FRONTAL CONVECTION BEGINNING AND MODELS DRIFT THIS SOUTH AND EAST WITH TIME...WHICH COULD AID/HELP BREAK CAP ENOUGH ESP NRN SECTIONS TO ALLOW FOR A LITTLE CONVECTION. AM UPDATE WE TRIMMED BACK 1ST PERIOD POPS BUT STILL LOOKING LIKE GOOD CHANCE TONIGHT AS PRE FRONTAL CONVECTIVE LINE WORKS ITS WAY TOWARD US. LATEST SWODY1 OFFERS LTL CHANGE W/UNSTABLE SOUPY ENVIRO BUT AWAITING UPPER DYNAMICS/SURFACE FRONT FOR PERHAPS BETTER CHC SVR TOMORROW/TOMORROW NIGHT. LATEST SWODY2 MAINTAINS ONLY SLGT RISK AS EXTENT OF TONIGHT/EARLY TOMORROW CONVECTION MAY LIMIT DIURNAL INSTABILITY...BUT POTENTIAL EXISTS FOR UPGRADE...WL MONITOR CLOSELY. WE TOOK A BLEND OF GFS/NAM AS GFS EXHIBITED SOME SIGNS OF CONVECTIVE FEEDBACK EARLY...AND PERHAPS AS A RESULT PAINTED BROADER POPS/QPF OVER THE AREA THRU THE PACKAGE. NAM MUCH MORE SUCCINCT AND AGGRESSIVE WITH PRE AND POST CONVECTIVE AND DRY AIR PUSHES...AND RESULTANT DROP OFF IN POPS IN BETWEEN THIS FROPA AND WEEKEND/EARLY NEXT WEEK EVOLUTION TO SUMMER-LIKE PATTERN SUPPORTIVE OF AT LEAST DIURNAL POP MENTION. FOR NOW WE LIKE THE 2 ROUNDS APPROACH WITH PRE FRONTAL POPS LATE TODAY/TONIGHT/EARLY TOMORROW...FOLLOWED BY A LULL AND THEN ANOTHER ROUND WITH FRONT SAME TIME TOMORROW/TOMORROW NIGHT. WE BOUGHT THE FROPA AND THEREFORE DROPPED THE FRI POP...BUT RETURN DIURNAL MENTION THIS WEEKEND THRU NEXT WEEK AS THE PATTERN SHIFT TO SUMMER LIKE RIDGE WITH HIGH TEMPS/HIGH TDS IS AT LEAST MODEL AGREED CERTAIN. GIVEN THIS ENTIRE APPROACH RESULTED IN ONLY MINOR TWEEKS TO THE EXISTENT FORECAST AND OUR MIDDLE GROUND MODEL PURCHASE WE PREFERRED A PERSISTENCE/COLLABORATIVE STRATEGY FORECAST THRU THE PACKAGE WITH REGARD TO TEMPS. THIS RESULTED IN MAINLY A MOS COMPROMISE SHORT TERM...AND A LEAN TO AOA MEX MOS NOS LONG TERM...VERY SIMILAR TO OUR INHERITANCE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 24, 4:33 AM CDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 433 AM CDT WED MAY 24 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-250945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 433 AM CDT WED MAY 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WIND GUSTS. ISOLATED LARGE HAIL IS POSSIBLE. CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MISSOURI THIS AFTERNOON AND EVENING...THEN MOVE EAST ACROSS THE LOWER OHIO VALLEY TONIGHT. AS THE STORMS MOVE INTO WESTERN KENTUCKY AND SOUTHWEST INDIANA TONIGHT...THEY MAY WEAKEN SOMEWHAT AS THEY ENCOUNTER MORE STABLE AIR. THEREFORE...THE RISK OF SEVERE WEATHER IS HIGHER OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH THURSDAY EVENING. THE PRIMARY HAZARDS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. THE RISK OF SEVERE STORMS IS MAINLY DURING THURSDAY AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO FORM ALONG A WEAK COLD FRONT AS IT CROSSES SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS IN THE AFTERNOON. THESE STORMS WILL ACCOMPANY THE FRONT ACROSS WESTERN KENTUCKY AND SOUTHWEST INDIANA INTO THE EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME THIS AFTERNOON THROUGH THURSDAY EVENING. MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 6:56 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.